# SDR 2007FA0000122

- Difficulty date: January 5, 2007
- Submitted: February 13, 2007
- Operation: General aviation
- Aircraft: N5123E
- Make and model: Cessna 172N
- Aircraft serial: 17271722
- Engine: Lyc O320*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Nut
- Condition: Loose
- Location: Arm Retainer
- Part time: 1,788 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE NR 3 CYLINDER EXHAUST ROCKER ARM RETAINING NUT BECAME LOOSE, REDUCING LIFT ON THE EXHAUST VALVE, NOT ALLOWING SUFFICIENT AIR TO EXIT THE CYLINDER.  PRESSURE IN THE CYLINDER EXCEDED THE STRENGTH OF THE INTAKE VALVE SYSTEM TO OPEN, CAUSING THE INTAKE PUSHROD TO FALL (BEND).  RECOMMEND A SIMPLE LOCKPLATE BE ADDED UNDER THE ROCKER ARM RETAINING NUT WITH A LOCK TAB TO ELIMINATE THIS POSSIBLE FAILURE.  (K)
